Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 23, NWS Flagstaff, AZ

June 11, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 11, 2011, 3:03 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 12, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2011, 3:03 PM MST (22:03 UTC)
In effect from
Jun 12, 2011, 11:00 AM MST
Expired
Jun 12, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2831 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WWUS85 KFGZ 112203
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 PM MST SAT JUN 11 2011


AZZ112>114-116-117-140-121015-
/O.NEW.KFGZ.FW.W.0023.110612T1800Z-110613T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
303 PM MST SAT JUN 11 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. 



* AFFECTED AREA: EASTERN MOGOLLON RIM...WHITE MOUNTAINS...LITTLE
  COLORADO RIVER VALLEY...AND THE NORTHEAST PLATEAUS AND MESAS
  SOUTH OF HIGHWAY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM
  UNTIL 8 PM MST SUNDAY

* 20-FOOT WINDS: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO
  40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL
  RANGE FROM 5 TO 10 PERCENT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
595 
WWUS85 KFGZ 121001
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 AM MST SUN JUN 12 2011

AZZ112>114-116-117-140-130300-
/O.CON.KFGZ.FW.W.0023.110612T1800Z-110613T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
301 AM MST SUN JUN 12 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: EASTERN MOGOLLON RIM...WHITE MOUNTAINS...LITTLE
  COLORADO RIVER VALLEY...AND THE NORTHEAST PLATEAUS AND MESAS
  SOUTH OF HIGHWAY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM
  UNTIL 8 PM MST SUNDAY.

* 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 40
  MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES 
  WILL RANGE FROM 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
266 
WWUS85 KFGZ 130253
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
753 PM MST SUN JUN 12 2011


AZZ112>114-116-117-140-130400-
/O.EXP.KFGZ.FW.W.0023.000000T0000Z-110613T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
753 PM MST SUN JUN 12 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS WERE RAPIDLY DIMINISHING FOLLOWING SUNSET AND THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST.


$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 9:59 AM MST, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 9:59 AM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
959 AM MST SAT JUN 11 2011

.SYNOPSIS...DRY WEST-SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS
ARIZONA FOR THE NEXT SEVERAL DAYS. WINDS WILL TURN BREEZIER TODAY
AND SUNDAY...WITH DAYTIME TEMPERATURES REMAINING SLIGHTLY BELOW
NORMAL.

&&

.DISCUSSION...CURRENT FORECAST COVERS EXPECTED CONDITIONS
WELL...WITH NO BIG UPDATES PLANNED BEFORE AFTERNOON PACKAGE.

&&

.PREV DISCUSSION /300 AM MST/...HIGH PRESSURE WILL BUILD OVER
NORTHERN MEXICO/TEXAS THIS WEEKEND WHILE A WEAK LOW PRESSURE SYSTEM
REMAINS NEARLY STATIONARY OVER THE WESTERN UNITED STATES. THE
STRENGTHENING PRESSURE GRADIENT BETWEEN THESE TWO PRESSURE FEATURES
WILL RESULT IN STRONGER SOUTHWEST WINDS...GENERALLY SUSTAINED AT 15
TO 20 MPH WITH HIGHER GUSTS DURING THE DAYTIME. SKIES WILL REMAIN
GENERALLY CLEAR WITH JUST A FEW FAIR WEATHER CUMULUS OVER THE
MOUNTAINS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW AVERAGE FOR THIS
TIME OF YEAR.

TUESDAY THROUGH THE END OF NEXT WEEK...HIGH PRESSURE WILL BUILD OVER
THE SOUTHWEST UNITED STATES THROUGH THE PERIOD WITH HIGH
TEMPERATURES WARMING TO NEAR OR SLIGHTLY WARMER THAN NORMAL. MID
LEVEL STEERING WINDS DO BRING LIMITED MOISTURE INTO WESTERN NEW
MEXICO LATE TUESDAY AND WEDNESDAY. THIS WILL BRING A FEW MORE CLOUDS
AND A SLIGHT CHANCE FOR HIGH BASED DRY THUNDERSTORMS OVER THE
ARIZONA WHITE MOUNTAINS. DRY CONDITIONS ARE EXPECTED TO CONTINUE
ELSEWHERE.

&&

.AVIATION...FOR THE 18Z PACKAGE...MOSTLY CLEAR SKIES WITH VFR
CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. SMOKE FROM THE
WALLOW FIRE WILL REDUCE VISIBILITIES NEAR THE WHITE MOUNTAINS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...CONTINUED DRY CONDITIONS WITH BREEZY SOUTHWESTERLY
WINDS IN THE AFTERNOON ARE FORECAST THROUGH THE WEEKEND. WHILE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED...PORTIONS OF THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS
AND LITTLE COLORADO RIVER VALLEY MAY EXPERIENCE CRITICAL FIRE
WEATHER CONDITIONS ON SUNDAY AFTERNOON.

MONDAY THROUGH WEDNESDAY...DRY CONDITIONS WILL CONTINUE WITH
TEMPERATURES WARMING THROUGH MIDWEEK. BREEZY SOUTHWEST WINDS MONDAY
AFTERNOON WILL DECREASE ON TUESDAY AND WEDNESDAY AS FLOW ALOFT
WEAKENS. A SLIGHT CHANCE FOR ISOLATED DRY THUNDERSTORMS IS POSSIBLE
ON WEDNESDAY AFTERNOON NEAR THE WHITE MOUNTAINS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....................KD/MAS
AVIATION/FIRE WX...........CLARD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.